Hail, Johnson
- When
- April 14, 6:00 PM CST
- Where
- Johnson County, 2 mi W of De Soto
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.983, -95.000
8 hail, 4 thunderstorm wind, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Apr 14, 3:17 PM CST, 2 hours 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 417 PM CDT SAT APR 14 2001 TSRA HAVE FORMED ALONG H8 FRONTAL BOUNDARY AND SLIDING INTO WRN CWA. THIS WILL BE THE FIRST CONCERN. SURGING SFC BOUNDARY FROM THE SOUTH WILL BE THE NEXT ONE LATER THIS EVENING. SHTWV COMING OUT OF THE ROCKIES IS THE INSTIGATOR. MOISTURE FINALLY RETURNING WILL LIGHT UP THE SFC BOUNDRY. SHTWV MOVES THRU PRETTY QUICK WITH DOWNWARD MOTION BY 12Z. MAY SEE SOME REMAINING SHOWERS LEAVING ERN CWA EARLY. ONLY OTHER THING TO LOOK AT WAS THE CHC OF RAIN ON MONDAY. 300K ISENTROPIC LIFT PRETTY DECENT IN THE WRN ZONES...AND HAVE ADDED CHC OF RAIN. MDLS STILL IN AGREEMENT WITH COLD TEMPS COME DOWN AHEAD OF SFC HIGH. HAVE GENRLY GONE WITH MAV GUID TEMPS. NXT CHC FOR PCPN LOOKS TO BE SAT IN THE EXTENDED. .EAX...NONE LVQ
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-151200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT SAT APR 14 2001 FORECAST: THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS EAST CENTRAL KANSAS AND WEST CENTRAL MISSOURI LATE THIS AFTERNOON OR THIS EVENING. SOME OF THESE STORMS COULD BECOME SEVERE...MAINLY SOUTH OF INTERSTATE 70. THE MAIN SEVERE WEATHER THREAT WILL BE FROM LARGE HAIL AND DAMAGING WINDS. SPOTTER ACTIVATION MAY BE NECESSARY ACROSS EAST CENTRAL KANSAS...AS WELL AS WESTERN AND CENTRAL MISSOURI LATER THIS AFTERNOON INTO TONIGHT. DISCUSSION: AN UPPER LEVEL DISTURBANCE TRACKING THROUGH THE ROCKIES WILL HELP DEVELOP A LOW PRESSURE SYSTEM AT THE SURFACE OVER KANSAS THIS AFTERNOON. AS THIS LOW DEEPENS...IT WILL DRAW MOIST AND UNSTABLE AIR NORTHWARD AS A WARM FRONT MOVES TO THE NORTH. THE WARM FRONT SHOULD REACH I-70 BEFORE STALLING. THIS FRONT...AND THE UPPER LEVEL DISTURBANCE...SHOULD COMBINE TO GENERATE THUNDERSTORMS BY LATE AFTERNOON OR EARLY EVENING ACROSS THE AREA. THE STRENGTH OF THE STORMS WILL BE DEPENDENT UPON HOW MUCH MOISTURE RETURNS TO THE AREA. AT THIS TIME...IT APPEARS THAT ENOUGH MOISTURE WILL BE AVAILABLE FOR A FEW SEVERE THUNDERSTORMS ACROSS EAST CENTRAL KANSAS AND WEST CENTRAL MISSOURI THIS EVENING. OUTLOOK: DRY AND COLDER WEATHER IS EXPECTED FOR EARLY NEXT WEEpK WITH FREEZING TEMPERATURES POSSIBLE TUESDAY AND WEDNESDAY MORNING. JM FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT HTTP://WWW.CRH.NOAA.GOV/EAX
The Pleasant Hill radar (KEAX), 66 km away, was scanning. The volume nearest the first event began at 00:03 UTC.
8 hail, 4 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Law enforcement reported wind gusts to 66 mph.
Law enforcement reported 3/4 inch hail and gusts to 70 mph.
Several roads closed and one water recue needed
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2001Every state in 2001This day in weather historyWarnings in Kansas, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5243090, 5243100, 5243091, 5243094, 5243095, 5243089, 5243092, 5243096, 5243093, 5243097, 5243098, 5243099, 5243101.